Skip to content
Enough really is enough, I have things to do in life
avatar
Anon_6664 posted:
This seems to be on going and it is getting old. I only go to the doctors when a follow up appointment is made. Should something occur I will write it down and will discuss when I am there. Recently I had a heart holter for 24 hours, they tried medication again to lower the fast heart rate, didnt work. Blood pressure readings at home, brought them into the doctors office. The nurse tested my device and it was perfect with the hospitals device. tried another medications, my face broke out with a rash. This week they are doing a thyroid test (my weight is the same). Now she is doing a 24 hr urine test to void out "tumors". With having the heart racing/sweating/clammy/short of breath(i ballroom dance & gym with weights) and at times I need to sit to stop the heart from racing and the blood pressure going crazy too(157/101 or 142/98 heart rate both from 78-135). Is it possible that this Azygos vein that webbed itself around my esophagus is back and causing my heart to act they way it did prior to surgery 2007? Or could it be the aortic dilitation 3.7cm(2011) getting bigger. All I am getting we are checking things out. I understand what my body reacts when my heart/blood pressure etc is working. I simply do not understand any more. please guide me
Reply
 
avatar
cardiostarusa1 responded:
Hi:

"Is it possible that this......" / Or could it be the......"

Anything is seemingly possible today, though the cause of a symptom or symptoms can not be truly determined via the Internet (has serious limitations/restrictions), especially since everyone is unique, with each and every case/situation being different.

......"they tried medication again to lower the fast heart rate, didn't worK."

"Tried another medications, my face broke out with a rash."

If/when prescription drug-therapy is ineffective or causes side effects/adverse reactions, in some cases, the patient will need to consult with a cardiologist who also happens to be an electrophysiologist and have an EP study performed, and at the extreme, possibly have an ablation.

"Heart rate both from 78-135"

Worth mentioning here, and as applicable to the patient, there is a condition known as paroxsymal supraventricular tachycardia (PSVT), which typically causes a frightening burst/surge in heart/pulse rate that begins/starts and ends/stops suddenly (hence the term paroxsymal), which can last for just mere seconds or it can continue on for minutes to hours to days. SVT can send the heart into speeds up to 150-200 BPM, and sometimes, even as high as 300 BPM.

Symptoms that may/can occur with PSVT, as well as PVCs (typically premature ventricular contractions, palpitations), includes chest pain/discomfort/pressure/tightness, shortness of breath, lightheadedness/dizziness, and in uncommon to rare cases, syncope (temporary loss of consciousness, which includes passing out or fainting). Sometimes there are no symptoms.

Additionally, of the various types/kinds of heart conditions, symptoms may/can be acute (occurring suddenly), be chronic (occurring over a long period of time), come and go (be transient, fleeting or episodic) or even be silent.

Best of luck down the road of life.

Take care,

CardioStar*

WebMD member (since 8/99)

-

-

Be well-informed

LEARN ABOUT the


WebMD

The Heart: (Human Anatomy) Pictures, Definition, Location in the Body and Heart Problems

http://www.webmd.com/heart/picture-of-the-heart

-

Heart Rhythm Society

Patient and Public Information Center

http://www.hrspatients.org/patients


_ . _

Calming the HEART

Techniques at Home (as applicable to the patient)

Tighten stomach muscles. As soon as the heart starts to race, tighten the stomach muscles. This will cause the abdominal muscles to put pressure on a group of nerves that will tell the heart's electrical coduction system to slow down.

Chill. Take a deep, long breath and slowly let it out. Sometimes relaxation is all it takes to stop tachycardia. And deep breathing is frequently one of the fastest ways to relax.

Use common sense. Anything that speeds up the heart, caffeine and cigarettes, for example, can trigger a rapid heartbeat. So common sense says that if one is prone to tachycardia, one should avoid any substance that might give the heart an extra kick.

-

Quote!

Be a questioning patient. TALK to your DOCTOR and ASK QUESTIONS. Studies show that patients who ask the most questions, and are most assertive, get the best results. Be vigilant and speak up!"

- Charles Inlander, People's Medical Society

.

It's your future......be there.

. .

WebMD/WebMD forums DOES NOT provide medical advice, diagnosis or treatment.


Featuring Experts

James Beckerman, MD, FACC, is a cardiologist at the Providence St. Vincent Heart Clinic in Portland, OR. He graduated summa cum laude from Harvard Col...More

Helpful Tips

Nix Grapefruit & Statin DrugsExpert
Grapefruit & statin drugs can be a bad combination. Unlike other citrus fruits, grapefruit contains substances that disable certain ... More
Was this Helpful?
13 of 15 found this helpful

Expert Blog

The Heart Beat - James Beckerman, MD, FACC

Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center